Missouri, 2016Flash Flooding and Hail in Missouri, July 12 to 14, 2016
July 12 to 14, 2016 · NWS SGF · 41 events in 14 counties and zones
A stalled out front across the area developed several rounds of thunderstorms which produced reports of severe weather including flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled out front across the area developed several rounds of thunderstorms which produced reports of severe weather including flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 12, 5:25 AM CST, 50 minutes earlier.
Area forecast discussion, Jul 12, 5:25 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
625 AM CDT TUE JUL 12 2016
.SHORT TERM...(Today and tonight)
Issued at 221 AM CDT Tue Jul 12 2016
An MCS over Southern Iowa and Southeast Nebraska was following corfidi
vectors due south into Missouri early this morning. Other storms
in central Kansas were forming in an area of 850mb warm air
advection aided by a 50kt low level jet. Expectations are that
these storms will congeal with the MCS and likely affect locations
along the Kansas/Missouri border into Central Missouri during the
morning hours. Locations further south and east may not be as
affected as the complex will weaken with time. With instability on
the decrease/time of day expecting just heavy rainfall and
lightning with this activity at this time
The rest of Tuesday should be fairly dry as the airmass will be
capped during the afternoon hours as 700mb temps will warm between
12-14C. Cant rule out an isolated storm north of Interstate 44 or
if there are any outflow boundaries floating around however that
will be the exception rather than the rule. It will be toasty this
afternoon with highs near 90.
Model guidance is in good agreement that shortwave energy
will approach from the west and interact with a stalled front
over NW Missouri this evening/overnight. A 50kt low level jet will
also nose into the area. Showers and storms will likely develop
just to the northwest of our CWA and could develop into an MCS and
roll through northern portions the area overnight. Areas
generally along and north of US Highway 54 do have a potential
for damaging winds as sufficient shear and instability will be
present for storm organization, especially if a linear MCS forms.
With a strong low level jet and precipitable water near 2.0in,
heavy rainfall is possible and will need to monitor for a limited
flooding risk if storms were to train over the same areas.
.LONG TERM...(Wednesday through Monday)
Issued at 221 AM CDT Tue Jul 12 2016
A zonal flow pattern will continue from Wednesday through Sunday.
This means that shortwave energy will approach on a continual
basis and will interact with a stalled frontal boundary either in
or near are area to produce several rounds of showers and
thunderstorms. Residual showers and storms are possible Wednesday
before clearing during the day. Warm mid level temps spread in
during the day Wednesday and will likely cap the area.
MCS's are likely both Wednesday and Thursday nights. There are
indications that Thursday night the front will drop further south
and will be a larger player for our area. This would act to focus
showers and storms directly over our area Thursday night as a low
level jet develops. Sufficient Instability and slightly better
wind shear may provide for a risk for damaging winds as these
storms traverse the area during the overnight hours.
Additional shortwaves push through to end the week and could see
additional MCS's Friday and Saturday nights. If the same locations
see repeated rounds of heavy rainfall then a flooding threat could
develop and this will need to be monitored as we go throughout
the week. Residual cloud cover and precip chances will likely play
havoc with high temperatures however highs in the upper 80s will
be common.
There is then a signal for a summertime high pressure to develop
directly overhead early next week. This would allow highs to climb
back to the lower to mid 90s
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 625 AM CDT Tue Jul 12 2016
For the KSGF/KJLN/KBBG tafs: A complex of thunderstorms was moving
through eastern Kansas and western Missouri early this morning.
Short term models shows this complex to continue moving southeast,
but in a weakening mode. Expect this to affect both the KJLN and
KSGF TAF sites this morning, but still uncertain if it will make it
into the KBBG site. Although VFR conditions expected for the most
part this morning, MVFR ceilings/Visibilities certainly possible
within the convective elements.
Clearing trend expected this afternoon and continue through most of
the night tonight. Pressure gradient and guidance would suggest the
potential for some gusts to near 20 knots this afternoon. Low level
jet does strengthen once again late tonight, possibly nosing into
southwest Missouri and depending on strength may need to include
LLWS once again in the TAFs. Will also have to monitor for possible
convection again late tonight towards the end of the TAF period.
&&
.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Raberding
Hazardous weather outlook, Jul 12, 3:17 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CDT TUE JUL 12 2016
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
417 AM CDT TUE JUL 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA
THIS MORNING AND AFFECT LOCATIONS MAINLY NORTHWEST OF INTERSTATE
44. WHILE THE COMPLEX OF STORMS WILL BE DIMINISHING IN INTENSITY...AN
ISOLATED SEVERE WIND GUST UP TO 60 MPH WILL BE POSSIBLE NORTHWEST
OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI LINE.
HEAT INDICES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON
ACROSS THE AREA.
AN ADDITIONAL COMPLEX OF SHOWERS AND STORMS WILL FORM LATE THIS
EVENING INTO THE OVERNIGHT HOURS IN NORTHEAST KANSAS AND WEST
CENTRAL MISSOURI. THIS COMPLEX WILL MOVE SOUTHEAST AND WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS... CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL PRIMARILY ALONG AND NORTHWEST OF US HIGHWAY
54.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL COMPLEXES OF SHOWERS AND STORMS WILL BE POSSIBLE EACH
NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. WHILE CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WILL BE THE COMMON HAZARDS...
A DAMAGING WIND RISK IS POSSIBLE BOTH WEDNESDAY AND THURSDAY
NIGHTS. THURSDAY NIGHT HAS THE HIGHEST POTENTIAL AT THIS TIME. IF
REPEATED ROUNDS OF HEAVY RAINFALL OCCUR OVER THE SAME LOCATIONS
THEN FLOODING COULD BECOME A CONCERN.
HEAT INDICES WILL REACH THE UPPER 90S THROUGH THURSDAY. HEAT
INDICES WILL INCREASE AGAIN BY EARLY WEEK NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT FOR
LOCATIONS NORTHWEST OF A FT SCOTT KANSAS TO VERSAILLES MISSOURI
LINE.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
BURCHFIELD
In the hours before
Special weather statement, Jul 12, 4:07 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT TUE JUL 12 2016
MOZ055-056-067-121045-
BENTON MO-ST. CLAIR MO-MORGAN MO-
507 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHWESTERN
ST. CLAIR AND NORTHERN BENTON COUNTIES UNTIL 545 AM CDT...
AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SMITHTON TO NEAR
URICH...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
VERSAILLES... LINCOLN...
APPLETON CITY... COLE CAMP...
STOVER... SYRACUSE...
IONIA... PALO PINTO...
RACKET... EDMONSON...
MORA... FLORENCE...
CROCKERVILLE... BRANDON...
JOHNSON CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3868 9284 3860 9284 3847 9268 3805 9405
3821 9405 3822 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 1006Z 008DEG 36KT 3871 9311 3848 9393
DSASpecial weather statement, Jul 12, 4:30 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 AM CDT TUE JUL 12 2016
MOZ055>057-066>069-121130-
HICKORY MO-BENTON MO-ST. CLAIR MO-MILLER MO-CAMDEN MO-VERNON MO-
MORGAN MO-
530 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHEASTERN VERNON...
NORTHWESTERN MILLER...ST. CLAIR...HICKORY...NORTHWESTERN CAMDEN AND
BENTON COUNTIES UNTIL 630 AM CDT...
AT 528 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF TIPTON
TO NEAR WINDSOR TO 6 MILES SOUTHEAST OF ADRIAN...AND MOVING SOUTH AT
35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... POMME DE TERRE LAKE...
POMME DE TERRE STATE PARK... TRUMAN STATE PARK...
TRUMAN LAKE... LAKE OF THE OZARKS STATE PARK...
ELDON... OSAGE BEACH...
CAMDENTON... VERSAILLES...
VILLAGE OF FOUR SEASONS... WARSAW...
LAKE OZARK... PITTSBURG...
LINCOLN... APPLETON CITY...
COLE CAMP... STOVER...
OSCEOLA... LAURIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE OR LAKE OF THE OZARKS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3860 9284 3844 9264 3842 9241 3834 9239
3800 9273 3798 9307 3790 9307 3790 9318
3780 9319 3783 9381 3789 9381 3793 9427
3805 9430 3803 9406 3821 9405 3821 9353
3851 9351 3853 9307 3862 9306 3866 9284
TIME...MOT...LOC 1028Z 342DEG 24KT 3856 9289 3845 9351 3834 9425
DSASpecial weather statement, Jul 12, 6:15 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT TUE JUL 12 2016
MOZ055-056-067>069-121300-
HICKORY MO-BENTON MO-ST. CLAIR MO-CAMDEN MO-MORGAN MO-
715 AM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN ST. CLAIR...
HICKORY...NORTHWESTERN CAMDEN AND BENTON COUNTIES UNTIL 800 AM CDT...
AT 714 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEDALIA TO 9 MILES
SOUTHWEST OF OSCEOLA...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
POMME DE TERRE LAKE... POMME DE TERRE STATE PARK...
TRUMAN STATE PARK... LAKE OF THE OZARKS...
TRUMAN LAKE... VERSAILLES...
VILLAGE OF FOUR SEASONS... WARSAW...
PITTSBURG... LINCOLN...
COLE CAMP... STOVER...
LAURIE... HERMITAGE...
SUNRISE BEACH... WEAUBLEAU...
WHEATLAND... PRESTON...
CROSS TIMBERS... BARNETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE AND POMME DE TERRE LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3835 9263
3835 9269 3822 9270 3821 9275 3790 9305
3791 9318 3780 9319 3784 9380 3820 9360
3821 9353 3851 9351 3851 9330 3854 9329
3853 9307 3869 9306
TIME...MOT...LOC 1214Z 282DEG 24KT 3867 9321 3792 9377
DSAEvent by event
25 thunderstorm wind, 8 hail, 6 flash flood, 1 lightning, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, St. Clair
- When
- July 12, 6:15 AM CST
- Where
- St. Clair County, 3.52 mi NE of Taberville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 38.040, -93.960
There was a two mile section of power lines that were blown down along Highway BB.
Lightning, Jasper
- When
- July 12, 9:10 AM CST
- Where
- Jasper County, 0.55 mi E of Duenweg
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.080, -94.410
A lightning strike caused a tree to fall on to a power line near Duenweg. Time was estimated.
Thunderstorm Wind, St. Clair
- When
- July 13, 10:45 AM CST
- Where
- St. Clair County, 0.69 mi S of Lowry City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.140, -93.730
Several trees and power lines were blown down. There was minor damage to a home patio. This report was from social media and time was estimated by radar.
Thunderstorm Wind, Camden
- When
- July 13, 11:30 AM CST
- Where
- Camden County, Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 38.150, -92.620
An electric coop reported up to 10,000 customers were without power across the Lake of the Ozarks region due to power lines blown down.
Thunderstorm Wind, Cedar
- When
- July 13, 11:35 AM CST
- Where
- Cedar County, 0.55 mi E of Cedar Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.870, -93.890
Several tree were snapped and outbuildings damaged.
Thunderstorm Wind, Polk
- When
- July 13, 12:00 PM CST
- Where
- Polk County, 0.69 mi S of Humansville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.790, -93.580
Multiple large trees one to two feet in diameter were blown down. There was a tree on top of a truck.
Thunderstorm Wind, Morgan
- When
- July 13, 12:00 PM CST
- Where
- Morgan County, 0.88 mi SW of Stover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.440, -92.990
Several large trees were blown down in Stover. Time was estimated by radar.
Thunderstorm Wind, Hickory
- When
- July 13, 12:10 PM CST
- Where
- Hickory County, 1.29 mi ESE of Nemo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Public
- Coordinates
- 37.860, -93.260
A large boat dock about 64 feet wide and 250 feet long was ripped up and blown on to another dock nearby. About 40 boats were damaged with half of that number totaled. Time was estimated.
Thunderstorm Wind, Dallas
- When
- July 13, 12:20 PM CST
- Where
- Dallas County, 0.69 mi N of Urbana
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.840, -93.170
Several trees were blown down near Urbana.
Thunderstorm Wind, Dallas
- When
- July 13, 12:25 PM CST
- Where
- Dallas County, Tunas
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.850, -93.030
A trampoline was thrown into a tree and destroyed. This report was from social media. and time was estimated by radar.
Thunderstorm Wind, Camden
- When
- July 13, 12:27 PM CST
- Where
- Camden County, 1.77 mi ESE of Roach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.990, -92.840
A large tree limb was blown down.
Thunderstorm Wind, Camden
- When
- July 13, 12:40 PM CST
- Where
- Camden County, 0.88 mi SW of Linn Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.020, -92.730
A tree was uprooted near Highway 5 and Highway 54.
Hail, Camden
- When
- July 13, 12:45 PM CST
- Where
- Camden County, 0.88 mi NE of Camdenton
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.010, -92.740
Dime to quarter size hail was reported near Bear Paw Road.
Thunderstorm Wind, Miller
- When
- July 13, 1:00 PM CST
- Where
- Miller County, 1.48 mi SSE of Ulman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.150, -92.440
Numerous trees and power lines were blown down around Ulman and across Miller County. There was video of this wind damage on social media.
Thunderstorm Wind, Pulaski
- When
- July 13, 1:05 PM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.860, -92.400
A sixty-three mph wind gust was measured.
Thunderstorm Wind, Pulaski
- When
- July 13, 1:15 PM CST
- Where
- Pulaski County, 0.88 mi NW of Gospel Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.830, -92.180
Several trees were blown down around Saint Roberts.
Thunderstorm Wind, Pulaski
- When
- July 13, 1:15 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.830, -92.200
Numerous large tree limbs were blown around Waynesville. There was damage to a fence and a home. A picture of this wind damage was on social media.
Thunderstorm Wind, Maries
- When
- July 13, 1:20 PM CST
- Where
- Maries County, (Vih)rolla/Vichy Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.130, -91.770
The ASOS at KVIH measured a 61 mph wind gust.
Heavy Rain, Phelps
- When
- July 13, 1:25 PM CST
- Where
- Phelps County, 3.82 mi W of Vida
- Reported by
- Public
- Coordinates
- 37.850, -91.890
There was a rainfall report of 1.74 inches that fell in about 30 minutes.
Thunderstorm Wind, Phelps
- When
- July 13, 1:25 PM CST
- Where
- Phelps County, 3.82 mi W of Vida
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.850, -91.890
Wind gusts up to 70 mph were estimated.
Thunderstorm Wind, Pulaski
- When
- July 13, 1:30 PM CST
- Where
- Pulaski County, 0.55 mi W of Robert
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.830, -92.160
Several large trees and limbs were blown down. Penny size hail was also reported.
Thunderstorm Wind, Phelps
- When
- July 13, 1:30 PM CST
- Where
- Phelps County, Rolla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 37.950, -91.770
Numerous trees and power lines were blown down across the county. A few trees were blown on to cars. One tree was blown down on to a house causing structural damage.
Thunderstorm Wind, Phelps
- When
- July 13, 1:35 PM CST
- Where
- Phelps County, 2.73 mi E of Vida
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.850, -91.770
A picture from social media showed numerous trees and power lines blown down. Time was estimated by radar.
Thunderstorm Wind, Phelps
- When
- July 13, 1:50 PM CST
- Where
- Phelps County, Rolla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.950, -91.770
Several power lines and large tree limbs were blown down across the county.
Hail, Camden
- When
- July 13, 6:05 PM CST
- Where
- Camden County, 2.29 mi ENE of Decaturville
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.910, -92.680
Hail, Pulaski
- When
- July 13, 6:45 PM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.860, -92.400
There was a picture of half dollar size hail on social media.
Hail, Camden
- When
- July 13, 7:10 PM CST
- Where
- Camden County, 0.88 mi NE of Camdenton
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.010, -92.740
Hail, Miller
- When
- July 13, 7:30 PM CST
- Where
- Miller County, 0.54 mi E of Tuscumbia
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.230, -92.460
Hail, Camden
- When
- July 13, 7:39 PM CST
- Where
- Camden County, 1.29 mi WSW of Linn Creek
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.020, -92.740
Thunderstorm Wind, Dallas
- When
- July 13, 8:15 PM CST
- Where
- Dallas County, 1.09 mi E of Leadmine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.830, -92.960
A tree was blown down across County Road YY.
Thunderstorm Wind, Camden
- When
- July 13, 8:55 PM CST
- Where
- Camden County, 5.3 mi NNE of Wet Glaize
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.990, -92.490
There were several reports of large trees and branches blown down.
Hail, Hickory
- When
- July 13, 9:05 PM CST
- Where
- Hickory County, 1.29 mi ENE of Nemo
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.880, -93.260
Hail, Pulaski
- When
- July 13, 9:05 PM CST
- Where
- Pulaski County, 0.54 mi W of Crocker
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.950, -92.280
Thunderstorm Wind, Ozark
- When
- July 14, 2:45 AM CST
- Where
- Ozark County, Gainesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.600, -92.430
Several power lines were blown down in the Gainesville area.
Flash Flood, Laclede
- When
- July 14, 3:00 AM CST to 5:00 AM CST
- Where
- Laclede County, 1.23 mi NNW of Conway to 1.58 mi NNW of Conway
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 37.517, -92.835
A portion of I-44 was briefly flooded in spots between Mile Markers 111 to 117. The interstate was briefly closed due to an undisclosed number of crashes. There were three swift water rescues reported by emergency management.
Flash Flood, Dallas
- When
- July 14, 4:00 AM CST to 6:00 AM CST
- Where
- Dallas County, 1.72 mi E of Earnestville to 1.76 mi E of Earnestville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 37.572, -92.869
The low water crossing at Highway B near Almond Road was flooded and damaged. A portion of the pavement was washed away.
Flash Flood, Laclede
- When
- July 14, 4:00 AM CST to 6:00 AM CST
- Where
- Laclede County, 5.69 mi NW of Phillipsburg to 5.61 mi NW of Phillipsburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 37.614, -92.866
Highway 32 was damaged and closed due to flooding just east of the Dallas and Laclede County line. A portion of pavement was washed away due to flooding.
Flash Flood, Dallas
- When
- July 14, 5:00 AM CST
- Where
- Dallas County, 1.91 mi N of Cedar Ridge to 2.08 mi N of Cedar Ridge
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.678, -92.921
Route P near Fourmile Creek was closed due to flooding.
Flash Flood, Laclede
- When
- July 14, 5:16 AM CST to 7:16 AM CST
- Where
- Laclede County, 0.12 mi SW of Pease to 0.01 mi S of Pease
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.499, -92.632
The eastbound lane of Route J was closed due to flooding.
Flash Flood, Jasper
- When
- July 14, 10:26 AM CST to 12:26 PM CST
- Where
- Jasper County, 0.94 mi W of Duenweg to 0.52 mi W of Duenweg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.078, -94.437
Excessive rainfall caused flash flooding along Highway 249 and 7th Street in east Joplin.
Thunderstorm Wind, Jasper
- When
- July 14, 10:29 AM CST
- Where
- Jasper County, 0.88 mi SW of Sarcoxie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.060, -94.130
Several large tree limbs were blown down near Centergas Fuels.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 12 to 15, 20165 deaths · 1 event
- Damaging Winds and Lightning Strike in Florida, July 12, 20161 death · $52,000 · 3 events
- Damaging Wind in Iowa, July 12, 2016$2.0 million · 1 event
- Flood and Damaging Wind in Virginia, July 12, 20161 injured · $406,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, July 12, 2016$74,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Kentucky, July 12, 2016$48,000 · 5 events
- Tornado and Damaging Wind in Wisconsin, July 12, 2016$25,000 · EF0 · 2 events
- Flooding and Hail in Florida, July 12, 2016$2,000 · 1.75 in hail · 20 events
- Damaging Winds in Wisconsin, July 12, 20161 injured · 65 kt wind · 2 events
- Flash Flooding and Damaging Winds in Missouri, July 12, 201665 kt wind · 9 events
- Damaging Winds in Tennessee, July 12, 201655 kt wind · 6 events
- Hail and Damaging Wind in Texas, July 12, 20162.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636613, 636606, 636626, 636620, 636631, 636618, 636633, 636614, 636628, 636634, 636617, 636623, 636603, 636630, 636615, 636627, 636629, 636621, 636607, 636624, 636619, 636632, 636625, 636622, 636604, 636605, 636608, 636609, 636610, 636637, 636635, 636611, 636612, 636636, 636597, 636598, 636599, 636600, 636601, 636602, and more.